MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE POWER MODULE PATIENT CABLE, 14 VOLT; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE POWER MODULE PATIENT CABLE, 14 VOLT; VENTRICULAR (ASSIST) BYPASS
Model Number 103426
Medical Device Problem Code Electrical Power Problem (2925)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that log file review captured several odd voltage drops and low power alarms on (b)(6) 2023 when the patient was connected to wall power.The issues appeared to be occurring on a mobile power unit (mpu).There were no other unusual events recorded in the log file event history.The equipment was operating as intended.
 
Event or Problem Description
After further review of the submitted log file, the voltage drops, and low power alarms appeared to be due to low supply voltage from the power module patient cable, and not the mobile power unit (mpu).
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of low voltage from the 14v power module patient cable was confirmed via log file analysis.The 14v power module patient cable was not returned for analysis; however, a log file was submitted for review that showed events spanning approximately 5 days ((b)(6) 2023 ¿ (b)(6) 2023 per timestamp).Slightly lower than the expected 14v on the rsoc and bus voltage was captured on (b)(6) 2023 from 14:01:27 ¿ 14:03:20 and on (b)(6) 2023 from 15:15:10 ¿ 15:58:58, and on (b)(6) 2023 from 16:00:47 ¿ 16:01:14, and on (b)(6)2023 at 20:13:11.These events occurred when connected to the power module with rsoc voltages captured as low as 10.49v and bus voltages captured as low as 10.25v.Additionally, low voltage alarms were captured during times of low supply voltage while connected to the power module.The low voltage alarms were active on (b)(6) 2023 at 14:03:12 - 14:03:19 and on (b)(6) 2023 from 15:53:40 - 15:58:54.Pump operation was not affected during these events.There were no other notable alarms active in the log file.Multiple good faith efforts were sent asking for the lot number of the patient cable, if the low voltage alarms resolved, and if any product would be returned.To date, no response has been received.A root cause was unable to be conclusively determined through this analysis.The device history records were unable to be reviewed due to no lot number being provided for the power module patient cable.Heartmate 3 patient handbook (rev.D) and heartmate 3 instructions for use (ifu) (rev.C) under section 3, entitled ¿powering the system¿, describes the various ways to power the heartmate 3 left ventricular assist system (lvas).These sections explain how to properly switch between power sources.Additionally, the heartmate 3 patient handbook section 3, entitled ¿powering the system¿, instructs users to not join misaligned connectors, and to use care when connecting and disconnecting power sources.Heartmate 3 instructions for use (rev.C) section 8 ¿ ¿equipment storage and care¿ and heartmate 3 patient handbook (rev.D) section 6 ¿ ¿caring for equipment¿ explain how to properly care for the equipment, including the 14v battery clips.Additionally, heartmate 3 patient handbook section 10 entitled ¿safety checklists¿, instructs users to regularly inspect their accessories for damage, and to replace any equipment that appears damaged or worn.The patient handbook also cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE POWER MODULE PATIENT CABLE, 14 VOLT
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key17391848
Report Number2916596-2023-05235
Device Sequence Number15674810
Product Code DSQ
UDI-Device Identifier00813024010784
UDI-Public813024010784
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number103426
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2023
Supplement Date Received by Manufacturer09/14/2023
Initial Report FDA Received Date07/25/2023
Supplement Report FDA Received Date10/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age75 YR
Patient SexMale
Patient Weight99 KG
Patient EthnicityNon Hispanic
Patient RaceWhite